North Carolina, 2016Damaging Wind in North Carolina, March 13, 2016
March 13, 2016 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm along a weak frontal boundary produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm along a weak frontal boundary produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 13, 3:18 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 13, 3:18 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT SUN MAR 13 2016
.SYNOPSIS...
A LOW PRESSURE SYSTEM TRACKS ACROSS THE MID ATLANTIC THROUGH
TONIGHT. ANOTHER AREA OF LOW PRESSURE WILL TRACK ACROSS THE
REGION MONDAY AFTERNOON INTO MONDAY NIGHT. HIGH PRESSURE RETURNS
TUESDAY AFTERNOON INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WARM FRONT BISECTING THE CWA AT MID-AFTN UPDATE, ORIENTED FROM NW
TO SE ALONG AND JUST SW OF A FVX TO ORF LINE. TEMPS WELL INTO THE
70S ACROSS THE WARM SECTOR, WITH COOLER U50S TO MID 60S ACROSS THE
NE HALF OF THE AREA. REGIONAL RADAR MOSAIC SHOWING A SWATH OF
SHOWERS (ALONG WITH A FEW PULSE THUNDERSTORMS ALONG AND SOUTH OF
THE FRONT ACROSS THE SE COASTAL PLAIN) OVER THE AREA IN
ASSOCIATION WITH NEXT PIECE OF SHORTWAVE ENERGY LIFTING ACROSS THE
REGION. POP TRENDS REMAIN GENERALLY UNCHANGED FROM PREVIOUS
UPDATE...WITH WINDOW OF BEST (CATEGORICAL TO HIGH END LIKELY) POPS
IN THE 21-06Z WINDOW. PERIODS OF SHOWERS (ALONG WITH ISO TO WIDELY
SCT T-STORMS IN THE SE THROUGH EARLY EVENING) WILL SLIDE SW TO NE
ACROSS THE REGION...WITH POPS DIMINISHING TONIGHT IN A SIMILAR
ORIENTATION. QPF WILL AVERAGE ~0.50 ACROSS THE NORTHERN NECK AND
EASTERN SHORE...TAPERING BACK TO ONE QUARTER TO ONE THIRD OF AN
INCH ACROSS THE REST OF THE CWA THROUGH 12Z/8A EDT MONDAY MORNING.
DEWPOINTS DROP ACROSS THE NORTH LATE TONIGHT, AS LOW PRESSURE
DEVELOPS ALONG THE WARM FRONT JUST OFFSHORE. RESULTANT BACKING OF
WINDS TO THE NNE WILL ALLOW COOLER, MORE STABLE AIR TO ADVECT
INLAND ACROSS THE EASTERN SHORE AND NRN NECK COUNTIES. WENT CLOSER
TO THE COOLER MET NUMBERS ACROSS THE NORTH, BUT STUCK NEAR OR JUST
ABOVE THE WARM END OF THE GUIDANCE ENVELOPE SOUTH OF THE FRONT IN
SOUTH CENTRAL VA/NC COUNTIES. THIS YIELDS LOWS IN THE U40S/L50S
NORTH...TO LOWER 60S ALONG AND SOUTH OF THE US-58 CORRIDOR OVER
THE SOUTHERN QUARTER OF THE AREA.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
UPPER TROUGH THEN APPROACHES THE CENTRAL APPALACHIANS BY MONDAY
AFTN AND TRACKS ACROSS THE AREA MONDAY NIGHT. LOWERED POPS IN THE
MORNING AHEAD OF THIS FEATURE...AND EXPECT A LULL IN PCPN SIMILAR
TO WHAT WE SAW THIS AFTN. POPS INCREASE ACROSS THE W LATER IN THE
AFTN...THEN SPREAD ACROSS THE CWA DURING MONDAY EVENING. AGAIN,
EXPECT PCPN TO PUSH SW TO NE, BEFORE TAPERING OFF OVERNIGHT.
MODELS HAVE CONTINUED TO TREND TOWARD A WEAK WEDGE SET-UP FROM
THE PIEDMONT TO THE ERN SHORE MONDAY. GIVEN THE INFLUX OF COOLER,
MORE STABLE AIR, THE BEST INSTABILITY APPEARS AS IF IT WILL
REMAIN ORIENTED JUST TO OUR W-SW. THAT SAID, 1000-1500 J/KG OF
MUCAPE AND DECENT SHEAR STILL PROGGED IN PLACE ACROSS FAR SERN VA
INTO NE NC. SPC MARGINAL RISK AREA REFLECTS THIS AS WELL. SOME
ISOLATED STRONGER STORMS REMAIN POSSIBLE...WITH MARGINALLY SEVERE
HAIL AND WIND GUSTS AS THE PRIMARY HAZARDS. HIGHS MONDAY RANGE
FROM THE LOW/MID 60S FROM THE PIEDMONT TO THE ERN SHORE...WITH
LOW/MID 70S ACROSS FAR SRN VA INTO NE NC. FORECAST LOWS MONDAY
NIGHT RANGE FROM THE UPPER 40S N...TO THE MID 50S S.
WEAK HIGH PRESSURE BUILDS INTO THE REGION BY TUESDAY AFTERNOON.
EXPECT DRIER AIR WILL SLOWLY TRICKLE IN FROM THE WEST TUESDAY AND
TUE NIGHT...BUT EXPECT CLOUD COVER WL BE SLOW TO CLEAR IN THE
MORNING...AND WILL LINGER THROUGH THE DAY ACROSS THE NORTHEASTERN
TIER OF COUNTIES (NRN NECK/EASTERN SHORE). SKY SHOULD THEN
GRADUALLY BECOME CLR TO MOSTLY SUNNY SW BY AFTERNOON....BECOMING
PARTLY SUNNY FOR MOST TUE AFTN. HIGHS RANGE FROM THE 60S ALONG THE
COAST...TO THE LOW/MID 70S INLAND. SOME UPPER 70S POSSIBLE FAR SW
SECTIONS.
SHORTWAVE RIDGING WILL BUILD OVER THE AREA TUE NIGHT...SHIFTING
OFFSHORE ON WEDNESDAY. A WEAK LOW PRESSURE SYSTEM WILL DEVELOP
ACROSS THE GREAT PLAINS TUESDAY NIGHT, LIFTING INTO THE UPPER
MIDWEST WEDNESDAY AND WEDNESDAY NIGHT. THE ASSOCIATED (DRY)
COOL FRONT APPROACHES THE AREA TUESDAY NIGHT AND WEDNESDAY, BEFORE
CROSSING THE AREA WED NIGHT. WARM, DEEP LAYERED SW FLOW AHEAD OF
THE FRONT WILL BRING THE WARMEST DAY OF THE FORECAST PERIOD ON
WEDNESDAY...WITH HIGHS EXPECTED TO WARM WELL INTO THE 70S...TO
LOWER 80S INLAND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A VERY WEAK SFC TROUGH EXITS THE AREA WED NIGHT WITH WEAK HIGH
PRESSURE SFC-ALOFT SLIDING BY DURING THE OVERNIGHT HOURS...WHICH
SHOULD KEEP PRECIP OUT OF THE MID ATLANTIC REGION EXCEPT FAR NW
COUNTIES THROUGH MOST OF WED NIGHT. THEREFORE...DRY AND WARM
CONDITIONS SHOULD BE ANTICIPATED WITH LOWS WED NIGHTS IN THE 50S.
LONG RANGE MODELS CONTINUE TO DIVERGE ALL OVER THE PLACE FROM THU
INTO THE FAR EXTENDED PERIODS. FOR THU...A WEAK SFC LOW WAS
EXPECTED TO CROSS THE AREA AND BRING LIGHT RAIN SHOWERS TO THE
REGION. THE GFS SHOWS A DEFINED LOW PRESSURE FEATURE BUT LACKS
UPPER LEVEL SHORTWAVE SUPPORT...WHEREAS THE ECMWF PUSHES THE LOW
THROUGH THE REGION WED NIGHT FOLLOWED BY SHORTWAVE ENERGY SKIRTING
ACROSS THE NRN VA/DELMARVA AREA ON THU. HAD TO KEEP POPS IN THE FX
BUT CAPPED THEM AT NO HIGHER THAN 30 PERCENT. CURRENTLY
ANTICIPATING VARIABLE CLOUDINESS AND HIGHS IN THE LOW-MID 70S
INLAND/60S BEACHES.
FOR THU NIGHT THROUGH SATURDAY...PREVIOUS GFS MODEL RUNS THAT BLEW
UP A CLOSED LOW OVER THE GREAT LAKES REGION AND KEPT IT ROOTED
THERE AS A RESULT OF AN OMEGA HIGH BLOCKING PATTERN (DUE TO
AMPLIFICATION OF THE BERMUDA HIGH IN THE WRN ATLANTIC AND STRONG
RIDGING MOVING INTO THE WEST COAST) ARE NOW TRENDING TWD MORE OF
AN OPEN BUT FLAT TROUGH THAT MAY GET KICKED INTO THE MID ATLANTIC
REGION BY FRI. MEANWHILE...THE PAST SEVERAL DAYS OF ECMWF MODEL
RUNS CONTINUE TO SHOW THE GREAT LAKES UPPER LOW AS AN OPEN WAVE
THAT IS NOW SHOWING SIGNS OF FLATTENING INTO A MORE DIFFUSE ZONAL
FLOW PATTERN UNTIL ANOTHER UPPER TROUGH DROPS INTO THE CNTRL CONUS
FRI/FRI NIGHT. NEITHER SOLUTION IS MORE FAVORABLE OVER THE OTHER...
HOWEVER THE GFS SOLUTION STILL APPEARS TO BE MORE BELIEVABLE AND
WILL CONTINUE TO LEAN TWD THIS SOLUTION WITH UNWAVERING
TREPIDATION. HAVE ATTEMPTED TO STICK WITH A MORE CLIMATOLOGICAL
POP FORECAST WHICH KEEPS PRECIP CHANCES EITHER DRY OR CAPPED NO
HIGHER THAN 30 PERCENT AT ANY GIVEN TIME. HIGH AND LOW
TEMPERATURES REMAIN ABOUT 5-10 DEGREES ABOVE NORMAL FOR MID MARCH.
LOWS THU NIGHT IN THE MID-UPPER 40S MOST AREAS...LOWER 50S FOR
NE NC AND FAR SE VA BEACHES. HIGHS FRI IN THE 60S/UPPER 50S BEACHES.
LOWS FRI NIGHT IN THE 40S. HIGHS SAT IN THE LOWER 60S/50S AT THE
BEACHES.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MOSTLY VFR CONDITIONS EVERYWHERE WILL DROP TO MVFR LATER THIS
AFTERNOON INTO THE EVENING HOURS WITH CLOUDS AND PRECIP SPREADING
IN FROM THE SOUTHWEST. EXCEPTION TODAY HAS BEEN SBY WHERE CEILINGS
HAVE BEEN MVFR ALL DAY AND IFR CEILINGS COULD SET UP AS EARLY AS
22Z. ONCE CONDITIONS DROP TO WIDESPREAD IFR AFTER
MIDNIGHT...EXPECT IFR CONDITIONS TO PERSIST INTO THE MORNING HOURS
ON MONDAY.
LOW PRESSURE WILL TRACK FROM THE MS VALLEY NORTHWARD THROUGH THE
OHIO VALLEY OVERNIGHT CONTINUING TO LIFT A WARM FRONT OVER THE
REGION NORTH TO NEAR MD. A SECONDARY AREA OF LOW PRES WILL DEVELOP
OVER SOUTHEAST VA OVERNIGHT THEN LIFT NE INTO TUE MORNING. THIS
WILL ALLOW REINFORCE IFR LOW CLOUDS SUPPORTING WIDESPREAD IFR
CONDITIONS ACROSS THE REGION THROUGH MONDAY MORNING AND EVEN INTO
THE AFTERNOON ESPECIALLY IN AREAS CLOSE TO THE COAST.
OUTLOOK...DRY WX AND MAINLY VFR CONDITIONS RETURN FOR TUE AFTN
THRU WED.
&&
.MARINE...
A WARM FRONT CURRENTLY LIFTING NWD FROM SRN CHES BAY LATE THIS
AFTN WILL LIFT NORTH OF THE WATERS TONIGHT. WINDS HAVE BECOME MORE
ELY INVOF THE BOUNDARY AND HAVE INCREASED TO 10-15KT. WINDS TURN
TO A MORE SE-S DIRECTION BEHIND THE WARM FRONT AND SPEEDS WILL
INCREASE TO 15KT IN NRN CHES BAY AND TO 15-20KT WITH GUSTS UP TO
30KT AT BEST IN NRN COASTAL WATERS (NORTH OF PARRAMORE ISLAND).
SHORT RANGE MODEL DATA SHOWS WEAKER PRESSURE FALLS OVERNIGHT WHICH
ARE ASSOCIATED WITH A TIGHTENING PRESSURE GRADIENT AS LOW PRESSURE
STARTS TO DEVELOP NEAR THE MID ATLANTIC COAST. THEREFORE...THE
STRONGER SCA GUSTS AROUND 30 KT ARE EXPECTED IN NRN COASTAL WATERS
AROUND MIDNIGHT UNTIL DAYBREAK. SEAS ARE ALSO EXPECTED TO BUILD TO
4-5FT DURING THIS TIMEFRAME...POSSIBLY UP TO 6FT AT BUOY 44009.
SEAS WILL RANGE FROM 4-6FT THROUGH MON MORNING BEFORE SUBSIDING
MON AFTN/EVENING. WAVES AVERAGE 1-2FT.
ANOTHER SFC LOW TRACKS ACROSS THE WATERS MON NIGHT AND WINDS
BECOME MORE W-NW AOB 15KT. THE LOW EXITS THE COASTAL WATERS BY TUE
AFTN AND WINDS BECOME MORE S-SW AOB 15KT THROUGH THU. A SFC
BOUNDARY SHOULD CROSS THE WATERS ON THU. WINDS BECOME MORE WLY THU
INTO FRI AND REMAIN AOB 15KT. SEAS 2-3FT. WAVES 1-2FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT MONDAY FOR ANZ650-652.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...BMD
AVIATION...TMG/JAO
MARINE...BMD
Hazardous weather outlook, Mar 13, 3:16 AM EST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 AM EDT SUN MAR 13 2016
MDZ021>025-VAZ048-060>062-064-067>069-075>078-080>086-089-090-099-
100-509>525-140830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
EASTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
416 AM EDT SUN MAR 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ065-066-079-087-088-092-093-095>098-140830-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG-
BRUNSWICK-GREENSVILLE-SUSSEX-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
416 AM EDT SUN MAR 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE GUSTY WINDS...LARGE HAIL...AND
BRIEF HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 13, 3:52 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
452 PM EDT SUN MAR 13 2016
NCZ012>017-030>032-VAZ079-087-088-092-093-096-097-132115-
NORTHAMPTON-WESTERN
CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-CAMDEN-HERTFORD-PASQUOTANK-GATES-
GREENSVILLE-SOUTHAMPTON-CHESAPEAKE-BRUNSWICK-SUFFOLK-SUSSEX-ISLE OF
WIGHT-
452 PM EDT SUN MAR 13 2016
...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS
WILL AFFECT NORTHEAST NORTH CAROLINA AND SOUTHERN VIRGINIS...
AT 450 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL WAS ALONG A LINE EXTENDING FROM NEAR BARLEY TO 7
MILES SOUTH OF CAPE COLONY...AND MOVING NORTHEAST AT 40 MPH.
LOCALLY HEAVY DOWNPOURS MAY PRODUCE UP TO A QUICK HALF INCH OF RAIN
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELIZABETH CITY...CAMDEN...FRANKLIN...EMPORIA...AHOSKIE...MURFREESBORO...
WINDSOR...WAVERLY...HERTFORD...COURTLAND...WAKEFIELD...AULANDER...WINFALL...
BOYKINS...GATESVILLE...ELIZABETH CITY STATE UNIVERSITY...CHOWAN
UNIVERSITY...SOUTH MILLS...HOLLAND AND SUNBURY.
LAT...LON 3664 7780 3696 7746 3711 7717 3698 7696
3695 7695 3696 7692 3628 7583 3615 7603
3610 7621 3608 7641 3601 7651 3601 7658
3606 7662 3597 7672
TIME...MOT...LOC 2050Z 226DEG 58KT 3663 7770 3592 7656
44Special weather statement, Mar 13, 3:56 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT SUN MAR 13 2016
VAZ048-060-061-067>069-132130-
PRINCE EDWARD-AMELIA-NOTTOWAY-POWHATAN-CUMBERLAND-FLUVANNA-
456 PM EDT SUN MAR 13 2016
...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS
RAIN WILL THE VIRGINIA PIEDMONT...
AT 455 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY DOWNPOURS WAS ALONG A LINE EXTENDING FROM NEAR ANDERSONVILLE
TO GUINEA MILLS TO RICE...AND MOVING NORTHEAST AT 35 MPH.
UP TO A QUICK HALF INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BURKEVILLE AND GUINEA MILLS AROUND 500 PM EDT.
CUMBERLAND AROUND 510 PM EDT.
SUNNYSIDE AND JETERSVILLE AROUND 515 PM EDT.
TOBACCOVILLE AND BALLSVILLE AROUND 520 PM EDT.
AMELIA COURTHOUSE AND MORVEN AROUND 525 PM EDT.
TRENHOLM...LAKESIDE VILLAGE AND MACON AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ANGOLA...GRAYS
SIDING...TRENTON MILLS...RODOPHIL...BURKES TAVERN...SHORES...STODDERT...
ASHBY...HAWK AND WHITEVILLE.
LAT...LON 3778 7841 3756 7797 3730 7789 3714 7833
3738 7840 3739 7843 3762 7826 3769 7824
3769 7826 3771 7829 3772 7834 3773 7837
3774 7842 3775 7844
TIME...MOT...LOC 2055Z 239DEG 30KT 3750 7856 3741 7834 3724 7829
44Special weather statement, Mar 13, 4:15 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
515 PM EDT SUN MAR 13 2016
NCZ012>015-030>032-VAZ087-092-093-096-132145-
NORTHAMPTON-BERTIE-CHOWAN-PERQUIMANS-HERTFORD-GATES-PASQUOTANK-
GREENSVILLE-SOUTHAMPTON-SUFFOLK-ISLE OF WIGHT-
515 PM EDT SUN MAR 13 2016
...SHOWERS AND THUNDERSTORMS CONTINUE TO PRODUCE LOCALLY HEAVY RAIN
ACROSS NORTHEAST NORTH CAROLINA...
AT 513 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAIN WAS ALONG A LINE EXTENDING FROM NEAR SEABOARD TO 6 MILES
SOUTHWEST OF VALHALLA... AND MOVING NORTHEAST AT 35 MPH.
UP TO ONE INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
COLERAIN AROUND 520 PM EDT.
VALHALLA AND ROCKYHOCK AROUND 525 PM EDT.
TYNER AROUND 535 PM EDT.
NEWSOMS AROUND 540 PM EDT.
FRANKLIN...HERTFORD...COURTLAND...WINFALL...COMO...BELVIDERE AND
CHAPANOKE AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NICANOR...GALATIA...
WYANOKE...WHITES CROSSROADS...CISCO...LEES MILL...PROCTORS CORNER...
BRANCHVILLE...PENDLETON AND SHILOH.
LAT...LON 3596 7674 3649 7754 3684 7713 3632 7625
3606 7661 3606 7662 3605 7662 3603 7664
3604 7666 3601 7669 3600 7668
TIME...MOT...LOC 2113Z 242DEG 28KT 3651 7734 3609 7676
44Special weather statement, Mar 13, 4:31 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
531 PM EDT SUN MAR 13 2016
NCZ031-032-132200-
PERQUIMANS-CHOWAN-
531 PM EDT SUN MAR 13 2016
...MERGING THUNDERSTORMS OVER THE ALBEMARLE SOUND WILL AFFECT
SOUTHEASTERN CHOWAN...WESTERN PASQUOTANK AND WESTERN PERQUIMANS
COUNTIES...
AT 529 PM EDT...MERGING THUNDERSTORMS WERE OVER CAPE COLONY...OR 13
MILES NORTHEAST OF PLYMOUTH...MOVING NORTH AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH...PEA SIZE HAIL AND HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SNUG HARBOR AROUND 550 PM EDT.
HERTFORD...WINFALL AND BURGESS AROUND 600 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
&&
LAT...LON 3601 7657 3603 7660 3605 7661 3606 7662
3604 7664 3604 7666 3603 7667 3603 7668
3627 7665 3620 7627 3608 7639 3608 7641
3607 7641 3605 7645 3602 7647 3601 7651
TIME...MOT...LOC 2129Z 202DEG 22KT 3599 7656
44Special weather statement, Mar 13, 4:34 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 PM EDT SUN MAR 13 2016
VAZ061-068-069-513-132200-
AMELIA-POWHATAN-WESTERN CHESTERFIELD-CUMBERLAND-
534 PM EDT SUN MAR 13 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
GOOCHLAND...NORTHERN NOTTOWAY...AMELIA...POWHATAN...NORTHWESTERN
CHESTERFIELD AND EAST CENTRAL CUMBERLAND COUNTIES...
AT 533 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS NEAR JETERSVILLE...
OR NEAR AMELIA COURTHOUSE...MOVING NORTHEAST AT 30 MPH.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
AMELIA COURTHOUSE AROUND 540 PM EDT.
SCOTTS FORK AND BALLSVILLE AROUND 545 PM EDT.
CHULA AROUND 550 PM EDT.
POWHATAN...MOSELEY AND MACON AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GENITO...RODOPHIL...
JEFFERSON...GOODWINS STORE...MAPLEWOOD...FLAT ROCK...PILKINTON...BELONA...
SKINQUARTER AND HATCHERS.
LAT...LON 3763 7799 3763 7795 3764 7794 3765 7795
3766 7794 3743 7765 3724 7801 3726 7809
3748 7825
TIME...MOT...LOC 2133Z 231DEG 26KT 3735 7808
44Special weather statement, Mar 13, 4:47 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT SUN MAR 13 2016
NCZ013>017-030>032-102-VAZ092-093-095>098-132230-
WESTERN CURRITUCK-HERTFORD-EASTERN
CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-CAMDEN-PASQUOTANK-GATES-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-SUFFOLK-ISLE OF
WIGHT-SOUTHAMPTON-CHESAPEAKE-
547 PM EDT SUN MAR 13 2016
...SHOWERS AND THUNDERSTORMS APPROACHING THE VIRGINIA BORDER...
AT 544 PM EDT...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR FRANKLIN TO 9 MILES SOUTH OF
WEEKSVILLE...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH AND UP TO ONE INCH OF RAINFALL ARE
POSSIBLE WITH THESE STORMS AS THEY CROSS TH BORDER INTO SOUTHEAST
VIRGINIA.
THESE STORMS WILL BE NEAR...
GRANDY AROUND 555 PM EDT.
DOWNTOWN SUFFOLK AND KINGS FORK AROUND 600 PM EDT.
BOWERS HILL AND DRIVER AROUND 605 PM EDT.
DEEP CREEK...CHURCHLAND...CHESAPEAKE...CRADOCK AND WESTERN BRANCH
AROUND 610 PM EDT.
NORFOLK STATE UNIVERSITY...REGENT UNIVERSITY...DOWNTOWN NORFOLK...
DOWNTOWN PORTSMOUT...OLD DOMINION UNIVERSITY...GREAT BRIDGE...GHENT
AND NORVIEW AROUND 615 PM EDT.
VIRGINIA BEACH...KEMPSVILLE...VIRGINIA WESLEYAN COLLEGE...NORFOLK AND
NORFOLK INTERNATIONAL ARPT AROUND 620 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAMBS CORNER...
JARVISBURG...CARTER...BARTLETT...BOAZ...RIDDICKSVILLE...RABBIT CORNER...BOB
WHITE FORK...WOODVILLE AND SANDY CROSS.
LAT...LON 3601 7658 3606 7662 3602 7668 3648 7708
3650 7707 3653 7713 3706 7623 3700 7624
3696 7614 3697 7604 3686 7591 3625 7572
3622 7577 3611 7576 3608 7581 3617 7591
3618 7600 3614 7600 3608 7641 3601 7651
TIME...MOT...LOC 2144Z 247DEG 67KT 3661 7690 3608 7611
44Thunderstorm Wind, Perquimans
- When
- March 13, 4:50 PM EST
- Where
- Perquimans County, 1 mi SW of Woodsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.220, -76.343
Lawn furniture was thrown and a few shingles were blown off a roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, March 13, 20161 death · 1 injured · $785,000 · 59 kt wind · 10 events
- Tornadoes and Hail in Arkansas, March 13, 2016$391,000 · EF1 · 37 events
- Flooding in Louisiana, March 13 to 31, 2016$4.8 million · 2 events
- Flash Flooding and Hail in Missouri, March 13, 2016$500,000 · 1 in hail · 7 events
- Tornadoes and Hail in Arkansas, March 13, 2016$85,000 · EF1 · 4 events
- High Wind in Nevada, March 13, 2016$25,000 · 70 kt wind · 1 event
- Hail in Arkansas, March 13, 20162 in hail · 19 events
- Heavy Rain in Oregon, March 13, 2016$20,000 · 1 event
- Winter Storm and High Wind in Wyoming, March 13 to 14, 201678 kt wind · 5 events
- High Wind and Strong Wind in Oregon, March 13, 2016$7,000 · 58 kt wind · 5 events
- Heavy Snow in Idaho, March 13 to 14, 20164 events
- Winter Storm and High Wind in Utah, March 13 to 16, 201656 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626218.